MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 6X20; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0620
Medical Device Problem Codes Positioning Problem (3009); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the attempt to resheath the 6mm x 20cm orbit galaxy complex fill coil (640cf0620 / 30440215) failed due to the introducer sheath becoming split.There was no delay to the procedure due to the reported issue.The procedure was successfully completed.There was no report of any patient adverse event or complication.On (b)(6) 2022, additional information was received.The information indicated that the target vessel of the procedure was the internal carotid artery (ica).The reason for the failed resheathing attempt was due to poor conformity of the coil.There was no resistance at any time during the advancement of the coil through the microcatheter (unspecified brand).Based on the additional information received related to the poor coil conformability, the event has been deemed reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the attempt to resheath the 6mm x 20cm orbit galaxy complex fill coil (640cf0620 / 30440215) failed due to the introducer sheath becoming split.There was no delay to the procedure due to the reported issue.The procedure was successfully completed.There was no report of any patient adverse event or complication.On 21-jul-2022, additional information was received.The information indicated that the target vessel of the procedure was the internal carotid artery (ica).The reason for the failed resheathing attempt was due to poor conformity of the coil.There was no resistance at any time during the advancement of the coil through the microcatheter (unspecified brand).The complaint device was returned for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 6mm x 20cm orbit galaxy complex fill coil was received contained in the decontamination pouch.Visual inspection was performed.The introducer was noted to have kinks in two areas causing the support coil component to protrude.No other damages nor anomalies were observed during the visual inspection.The embolic coil component was inspected under microscopic magnification.The embolic coil was observed to be in good condition inside the introducer.The support coil was also confirmed to be un-damaged; it was only separated from the introducer due to the kinks observed on this component.A review of manufacturing documentation associated with this lot (30440215) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the condition noted in the introducer and support coil during the visual inspection, the reported issue documented in the complaint regarding the premature peeling of the introducer was confirmed.The complaint documented that there was not resistance at any time during the advancement of the coil through the microcatheter, however, it is possible that continuous flush had not been done, without an adequate flush, issue such as resistance between the coil and the microcatheter can arise, which may cause some force to be inadvertently exerted on the device, which can result in the introducer kinking.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Positioning difficulty / poor conformability is a known potential issue associated with the use of the device.Factors such as the shape of the target lesion, tortuosity of the parent vessel may have contributed to the way the coil is positioned and / or conforms when it gets delivered to the target site.The reported issue related to the coil poor conformability could not be evaluated as it is specific to the patient at the procedure time.It is possible that the aneurysm size / shape, and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported positioning difficulty / poor coil conformability.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 6X20
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15107690
Report Number3008114965-2022-00504
Device Sequence Number4587738
Product Code KRD
UDI-Device Identifier10886704030348
UDI-Public10886704030348
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number640CF0620
Device Catalogue Number640CF0620
Device Lot Number30440215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown